SALT LAKE CITY, Utah (ABC4 Utah)- Emergency officials are on alert after responding to four spice overdoses in a four-day period in the Rio Grande district.
Medical teams used Naloxone to save each of the patients. The concern? Naloxone is designed to work on patients who have overdosed on an opioid. Officials say in each case the person said they had only used spice.
“Because of this, law enforcement and medical professionals are concerned that there may have been an unintentional mixture of opioids mixed with spice, a cross contamination of opioids occurring during manufacturing or the four individuals did take an opioid prior to the use of spice,” a report from the Utah Department of Public Safety said.
As a result, the Department of Public Safety’s Statewide Information and Analysis Center (SIAC) has issued an alert to law enforcement and emergency responders to be on the look out and use caution when around spice.
If you have any information or know of any other cases, please contact the SIAC at 801-256-2360.